Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

Recommended Posts

I'll make this as short as possible.

Basically, I was on tane, 20 mg for 3 months and 40 mg for another 3 months.
My acne cleared just at the end of the course, literally. I did not notice any improvement until the final days of the final month and after stopping the drug. It appears as it's still working, because I'm clearing up more and more, but that's mostly due to scars naturally fading away, I don't have any active pimples anymore. 

That's it with the good part. Now let's start with the bad one.

During the course, I didn't experience any side effects, other than dry lips, which is inevitable.
However, 4 months after stopping the drug, I started noticing my hair thinning. I realized I have started losing hair. When I look at the floor in my house, there's hairs everywhere! I lost about 50% of my hair on the top of the salp and it's continuing. Apparently I developed something called telogen effluvium which causes me to lose hair. This is due to the fact that Accutane shrinkens the oil glands responsible for acne, but it works the same way for the follicles, responsible for keeping your hair fresh and healthy. 

The condition is not permanent, but it might take up to a year for my hair to come back in it's full size. Which opens up the question, if my hair follicles get regenerated, does that mean my acne will come back too? Do I have to chose between having good skin or good hair? For a guy used to having short haircuts, it won't matter much, but if you have long hair, it might be really stressful.

Do I regret going on tane? No. Not yet. But if the acne starts coming back, I will, with passion.
I felt obligated to write this. 

Share this post


Link to post
Share on other sites

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×